Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 138, NWS Milwaukee, WI

July 16, 2008Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 4:12 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 78 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 4:12 PM CDT (21:12 UTC)
Expired
Jul 16, 2008, 5:30 PM CDT
In force
78 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:12 PM CDTTSTM WND GST 65N Stone Bank, WILARGE TREE BRANCHES DOWN
Jul 16, 4:22 PM CDTTSTM WND DMGDelafield, WISOME TREE DAMAGE
Jul 16, 4:23 PM CDTTSTM WND DMG1 S Hartland, WITREE DAMAGE IN THE HARTLAND AREA...TREES AND WIRES DOWN NORTH OF I-94 AND CLOSE TO HWY 83
Jul 16, 4:23 PM CDTTSTM WND GST 60Delafield, WI50 TO 60 MPH WINDS ESTIMATED AT I-94 AND HWY 83
Jul 16, 4:25 PM CDTTSTM WND GST 45Nnw River Hills, WIMEASURED AT UNIVERSITY SCHOOL OF MILWAUKEE. TIME IS APPROXIMATE.
Jul 16, 4:32 PM CDTTSTM WND DMG5 Nw Milwaukee, WITREES AND WIRES DOWN ON NORTH 66TH STREET
Jul 16, 4:35 PM CDTTSTM WND GST 53Wauwatosa, WIOBSERVATION FROM DIVINE SAVIOR HOLY ANGELS HIGH SCHOOL...SCHOOL NET SITE
Jul 16, 4:36 PM CDTTSTM WND DMGHales Corners, WITREES DOWN ON SOUTH 92ND
Jul 16, 4:36 PM CDTTSTM WND GST 48Milwaukee Timmerman Air, WI
Jul 16, 4:37 PM CDTTSTM WND DMG2 W New Berlin, WINUMEROUS TREES DAMAGED
Jul 16, 4:40 PM CDTTSTM WND GST 46Milwaukee International, WI
Jul 16, 4:40 PM CDTMARINE TSTM WIND 432 Ne Milwaukee, WIMEASURED AT THE MARINE OBSERVATION AT MCKINLEY MARINA. 37 KNOT WIND GUST.
Jul 16, 4:43 PM CDTTSTM WND GST 601 Se Milwaukee Timmerma, WISMALL BRANCHES DOWN...PATIO FURNITURE OVERTURNED...GARBAGE CANS TOSSED AROUND.
Jul 16, 4:45 PM CDTTSTM WND DMG2 W New Berlin, WINUMEROUS TREES DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 9:57 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 162112
SVRMKX
WIC079-133-162230-
/O.NEW.KMKX.SV.W.0138.080716T2112Z-080716T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 530 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS   
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF PORT 
WASHINGTON TO 7 MILES EAST OF WATERTOWN...AND MOVING SOUTHEAST AT 33 
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OKAUCHEE LAKE BY 420 PM CDT...
  MERTON BY 425 PM CDT...
  SUSSEX...MENOMONEE FALLS...LANNON AND HARTLAND BY 430 PM CDT...
  LAPHAM PEAK STATE PARK...LAPHAM PEAK ST PARK...MILWAUKEE TIMMERMAN
  AIRPORT AND RIVER HILLS BY 435 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
      4313 8787 4306 8784 4303 8787 4300 8786
      4298 8782 4284 8781
TIME...MOT...LOC 2112Z 322DEG 29KT 4340 8772 4317 8857

$$

CRAVEN
6 follow-up statements
000 
WWUS53 KMKX 162127
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT WED JUL 16 2008

WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
426 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS TO AROUND 70 MPH...AND PENNY SIZE HAIL.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST 
OF BAYSIDE TO OCONOMOWOC...MOVING SOUTHEAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RIVER HILLS...PEWAUKEE...AND DELAFIELD BY 430 PM CDT...
  LAPHAM PEAK STATE PARK AND WAUKESHA BY 435 PM CDT...
  WHITEFISH BAY AND WAUWATOSA BY 440 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

DAMAGING WINDS UP TO 65 MPH WERE REPORTED AROUND STONE BANK IN 
WAUKESHA COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
      4313 8787 4306 8784 4303 8787 4300 8786
      4298 8782 4284 8781
TIME...MOT...LOC 2124Z 322DEG 29KT 4331 8763 4306 8856

$$

LAMERS
000 
WWUS53 KMKX 162136
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT WED JUL 16 2008

WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
436 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 17 MILES EAST OF BAYSIDE TO DOUSMAN...MOVING 
SOUTHEAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GENESEE...MILWAUKEE BRADFORD BEACH AND MILWAUKEE COUNTY ZOO BY 440 
  PM CDT...
  MILWAUKEE HOAN BRIDGE...MITCHELL PARK DOMES...DOWNTOWN MILWAUKEE
  AND WEST MILWAUKEE BY 445 PM CDT...
  SAINT FRANCIS AND MILWAUKEE SOUTH SHORE PARK BY 450 PM CDT...

AT 423 PM CDT...LAW ENFORCEMENT REPORTED 60 MPH WINDS AT THE HIGHWAY 
83 EXIT AT INTERSTATE 94 IN DELAFIELD.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
      4313 8787 4306 8784 4303 8787 4300 8786
      4298 8782 4284 8781
TIME...MOT...LOC 2135Z 322DEG 29KT 4320 8755 4295 8848

$$

LAMERS
000 
WWUS53 KMKX 162147
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 PM CDT WED JUL 16 2008

WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
446 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO NORTH PRAIRIE...OR ALONG A
LINE EXTENDING FROM WHITEFISH BAY TO WALES...MOVING SOUTHEAST AT 33 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILWAUKEE INTERNATIONAL AIRPORT...ST. FRANCIS...MUSKEGO AND CUDAHY
  BY 455 PM CDT...
  FRANKLIN...SOUTH MILWAUKEE AND OAK CREEK BY 500 PM CDT...

MANY WEATHER OBSERVATION SITES HAVE GUSTED TO BETWEEN 40 AND 50 MPH 
WITH THIS LINE OF STORMS IN NORTHERN WAUKESHA AND NORTHERN MILWAUKEE 
COUNTIES IN THE LAST 20 MINUTES. WIND GUSTS WERE REPORTED TO BETWEEN 
60 AND 70 MPH IN NORTHWEST WAUKESHA COUNTY AROUND 415 PM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4284 8781 4285 8854 4304 8853 4321 8787
      4319 8785 4313 8787 4306 8784 4303 8787
      4300 8786 4298 8782
TIME...MOT...LOC 2146Z 322DEG 29KT 4305 8778 4290 8834

$$

LAMERS
000 
WWUS53 KMKX 162152
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT WED JUL 16 2008

WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
451 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO MUKWONAGO...MOVING 
SOUTHEAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILWAUKEE INTERNATIONAL AIRPORT...ST. FRANCIS...MUSKEGO AND CUDAHY
  BY 455 PM CDT...
  FRANKLIN...SOUTH MILWAUKEE AND OAK CREEK BY 500 PM CDT...

BROADCAST MEDIA HAVE REPORTED UPROOTED TREES IN MILWAUKEE COUNTY 
WITH THIS STORM. IN ADDITION...MITCHELL INTERNATIONAL AIRPORT 
RECORDED A 46 MPH WIND GUST...AND TIMMERMAN FIELD RECORDED A 48 MPH 
WIND GUST. THIS IS A DANGEROUS LINE OF STORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4284 8781 4285 8854 4300 8854 4313 8787
      4306 8784 4304 8787 4303 8787 4300 8786
      4298 8782
TIME...MOT...LOC 2150Z 322DEG 29KT 4302 8775 4287 8831

$$

LAMERS
000 
WWUS53 KMKX 162205
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT WED JUL 16 2008

WIC133-162214-
/O.CAN.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-
504 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAUKESHA COUNTY IS
CANCELLED...

DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS HAVE WEAKENED BELOW 
SEVERE LEVELS...AND GENERALLY MOVED OUT OF WAUKESHA COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
      4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2204Z 322DEG 29KT 4289 8776 4282 8802

$$

WIC079-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
MILWAUKEE WI-
504 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN MILWAUKEE COUNTY...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH MILWAUKEE TO FRANKLIN...MOVING SOUTHEAST AT 33 
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
      4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2204Z 322DEG 29KT 4289 8776 4282 8802

$$

LAMERS
000 
WWUS53 KMKX 162225
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT WED JUL 16 2008

WIC079-162235-
/O.EXP.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
MILWAUKEE WI-
525 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILWAUKEE COUNTY WILL
EXPIRE AT 530 PM CDT...

THE THUNDERSTORM HAS WEAKENED AND IS MOVING OUT OVER LAKE MICHIGAN. 

LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
      4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2225Z 322DEG 29KT 4276 8762 4269 8788

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:18 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 16, 3:18 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT WED JUL 16 2008

.DISCUSSION...FORECAST FOCUS ON CONVECTION THROUGH THE ENTIRE 7
DAY PERIOD.

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHERN TIER
OF COUNTIES WILL CONTINUE TO SLOWLY SLIDE SOUTH LATE THIS
AFTERNOON. AS IT CONTINUES TO DO SO...THE LINE SHOULD BREAK UP AS
IT ENCOUNTERS DECREASING SHEAR. NONETHELESS...MLCAPE OF 4500-5500
J/KG AND LI/S TO -11 WILL CERTAINLY KEEP THE THREAT FOR
THUNDERSTORMS GOING AS AN OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH
DEEPER INTO THE CWA EARLY THIS EVENING. DEW POINTS IN THE MID 70S
WILL BRING A SERIOUS THREAT FOR HEAVY RAIN AND POSSIBLE FLASH
FLOODING THROUGH EARLY THIS EVENING BEFORE THE BOUNDARY BEGINS TO
RETREAT BACK NORTH AS A 30-40 KNOT LLJ KICKS IN. AFTER
MIDNIGHT...MUCH OF THE THUNDERSTORM THREAT WILL FOCUS TO THE NORTH
OVER CENTRAL AND NORTHERN WI.

THE SOUTHEAST HALF OF THE CWA WILL BE FIRMLY IN THE WARM SECTOR
THURSDAY. A COLD FRONT PUSHING INTO WESTERN WISCONSIN THURSDAY
AFTERNOON MAY HAVE THE ABILITY TO SPARK SOME THUNDERSTORMS OVER
THE NORTHWEST HALF LATE. CAPE AND MID LEVEL LAPSE RATES ARE RATHER
POOR...SO STORMS PROBABLY WON/T BE TOO WIDESPREAD. TEMPERATURES
SHOULD FINALLY BREAK THE 90 DEGREE MARK FOR THE FIRST TIME THIS
YEAR IN THE SOUTHEAST WITH A LARGE AMOUNT OF SUN. WITH DEW POINTS
IN THE UPPER 60S...HEAT INDEX READINGS MAY APPROACH 95.

AS THE FRONT PUSHES FURTHER EAST...STORM COVERAGE SHOULD INCREASE
SOMEWHAT AS FRONTOGENESIS INCREASES. WITH MBE VELOCITIES FALLING
TO LESS THAN 10 KNOTS AND PW/S REMAINING IN THE 1.75 TO 2.0 INCH
RANGE...THREAT FOR HEAVY RAIN IS HIGH THURSDAY NIGHT. WILL INCLUDE
HEAVY RAIN MENTION ROUGHLY NORTHWEST HALF THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY.

THE FRONT STALLS OVER THE CWA FRIDAY THROUGH THE WEEKEND. A
PERSISTENT SOUTHERLY FLOW AHEAD OF THE FRONT WILL CONTINUE TO PUMP
THE MOISTURE OVER SOUTHERN WISCONSIN. MCS AFTER MCS MAY DEVELOP ON
OR NEAR THE BOUNDARY PERIODICALLY THROUGH THE WEEKEND...KEEPING
SOUTHERN WISCONSIN IN THE CROSS HAIRS FOR THUNDERSTORMS AND HEAVY
RAIN. MBE VELOCITIES FALL TO LESS THAN 10 KNOTS AT TIMES WITH PW/S
REMAINING IN THE 1.75 TO 2.0 INCH RANGE THROUGH SUNDAY. THIS COULD
PRODUCE A SIGNIFICANT FLASH FLOODING THREAT ONCE AGAIN WITH SOME
AREAS ENDING UP WITH SEVERAL INCHES OF RAINFALL BY EARLY NEXT
WEEK. WILL CONTINUE THE ESF AND EXPAND IT ACROSS THE REST OF
SOUTHERN WISCONSIN. FLASH FLOOD WATCHES WILL LIKELY BE NEEDED IN
LATER FORECAST PACKAGES.

BEYOND SUNDAY...THE GFS AND HI-RES ECMWF DIVERGE A LOT FOR EARLY
NEXT WEEK. THE ECMWF BUILDS A RIDGE INTO THE PLAINS BEGINNING
MONDAY...CAUSING THE QUASI-STATIONARY FRONT TO BECOME A WARM
FRONT JUST WEST OF WISCONSIN EARLY NEXT WEEK. MORE HEAVY RAIN AND
A CONTINUATION OF ANY FLOODING WOULD SET UP WITH THIS SCENARIO AS
SEVERAL MORE MCS/S DEVELOP. THE GFS...HOWEVER DROPS A CORE OF
COOL AIR INTO THE GREAT LAKES...PUSHING THE STATIONARY FRONT WELL
TO THE SOUTH. AT THIS POINT...THE ECMWF HAS BEEN MOST CONSISTENT
WITH BUILDING A RIDGE OVER THE PLAINS EARLY NEXT WEEK...SO WILL
FOLLOW THAT SOLUTION FOR NOW. FURTHERMORE...IT IS PRETTY HARD TO
DRIVE A FRONT THROUGH THE OHIO VALLEY THIS TIME OF YEAR. AS A
RESULT...WILL CONTINUE WITH THE CHANCY THUNDERSTORMS THROUGH NEXT
WEDNESDAY.

&&

.AVIATION...
THIS SECTION WILL BE UPDATED LATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-170930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY
TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS
ALSO POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF
THE AREA.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF
THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
FLOODING.

AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE
SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY
RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE
FROM LONE ROCK TO FOND DU LAC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS
AFTERNOON AND TONIGHT.

LMZ643>646-170930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW
THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS
WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 16, 3:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     SHEBOYGAN               43.75N 87.72W
07/16/2008  M61 MPH          SHEBOYGAN          WI   ASOS

&&

KRR
Local storm report, Jul 16, 3:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     WEST BEND               43.42N 88.18W
07/16/2008  M45 MPH          WASHINGTON         WI   AWOS

&&

KRR
Local storm report, Jul 16, 4:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     SHEBOYGAN               43.75N 87.72W
07/16/2008  E70 MPH          SHEBOYGAN          WI   TRAINED SPOTTER

            WINDS ESTIMATED TO 70 MPH BY A SPOTTER IN THE CITY OF
            SHEBOYGAN.

&&

LAMERS
Local storm report, Jul 16, 4:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             3 NW SHEBOYGAN          43.78N 87.76W
07/16/2008  E0.50 INCH       SHEBOYGAN          WI   PUBLIC

            AT THE INTERSECTION OF HIGHWAYS 42 AND 43

&&

KRR
Local storm report, Jul 16, 4:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             LA VALLE                43.58N 90.13W
07/16/2008  E0.50 INCH       SAUK               WI   LAW ENFORCEMENT

            REPORT OF DIME SIZE HAIL.

&&

KRR
Local storm report, Jul 16, 4:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     WEST BEND               43.42N 88.18W
07/16/2008                   WASHINGTON         WI   LAW ENFORCEMENT

            TREE DAMAGE IN THE CENTRAL PORTION OF WASHINGTON
            COUNTY...OUTSIDE OF WEST BEND AND NEAR ALLENTON.

&&

KRR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:30 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette90 min
Jul 16, 2:39 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 2:51 PM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan3 hr
Jul 16, 3:02 PM CDTSevere Thunderstorm WarningMKXSheboygan73 min
Jul 16, 3:11 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington79 min
Jul 16, 3:21 PM CDTSevere Thunderstorm WarningMKXColumbia41 min
Jul 16, 3:43 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 3:46 PM CDTTornado WarningMKXSheboygan14 min
Jul 16, 3:47 PM CDTSevere Thunderstorm WarningMKXSauk73 min
Jul 16, 3:53 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Ozaukee, Washington3 hr
Jul 16, 4:17 PM CDTFlash Flood WarningMKXSauk3 hr
Jul 16, 5:33 PM CDTAreal Flood AdvisoryMKXSheboygan87 min
Jul 16, 6:52 PM CDTAreal Flood WarningMKXSauk11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.